Submaximal Riemann–Roch expected curves and symplectic packing
Abstract
We study Riemann–Roch expected curves on P¹ × P¹ in the context of the Nagata–Biran conjecture. This conjecture predicts that for a sufficiently large number of points multiple points Seshadri constants of an ample line bundle on algebraic surface are maximal. Biran gives an effective lower bound N₀. We construct examples verifying to the effect that the assertions of the Nagata–Biran conjecture can not hold for small number of points. We discuss cases where our construction fails. We observe also that there exists a strong relation between Riemann–Roch expected curves on P¹ × P¹ and the symplectic packing problem. Biran relates the packing problem to the existence of solutions of certain Diophantine equations. We construct such solutions for any ample line bundle on P¹ × P¹ and a relatively small number of points. The solutions geometrically correspond to Riemann–Roch expected curves. Finally we discuss in how far the Biran number N₀ is optimal in the case of P¹ × P¹. In fact, we conjecture that it can be replaced by a lower number and we provide an evidence justifying this conjecture.
References
P. Biran, Symplectic packing in dimension 4, Geom. Funct. Anal. 7 (1997), no. 3, 420-437.
##plugins.generic.googleScholarLinks.settings.viewInGS##
P. Biran, A stability property of symplectic packing, Invent. Math. 136 (1999), no. 1, 123-155.
##plugins.generic.googleScholarLinks.settings.viewInGS##
F. Campana, Th. Peternell, Algebraicity of the ample cone of projective varieties, J. Reine Angew. Math. 407 (1990), 160-166.
##plugins.generic.googleScholarLinks.settings.viewInGS##
J.-P. Demailly, Singular Hermitian metrics on positive line bundles, in: Complex algebraic varieties (Bayreuth, 1990), Lecture Notes in Math. 1507, Springer, Berlin, 1992, 87-104.
##plugins.generic.googleScholarLinks.settings.viewInGS##
D. McDuff, L. Polterovich, Symplectic packings and algebraic geometry, Invent. Math. 115 (1994), no. 3, 405-434.
##plugins.generic.googleScholarLinks.settings.viewInGS##
K. Oguiso, Seshadri constants in a family of surfaces, Math. Ann. 323 (2002), no. 4, 625-631.
##plugins.generic.googleScholarLinks.settings.viewInGS##
W. Syzdek, Nagata submaximal curves on P1 × P1, Ann. Polon. Math. 80 (2003), 223-230.
##plugins.generic.googleScholarLinks.settings.viewInGS##
T. Szemberg, Global and local positivity of line bundles, Habilitationsschrift, Essen, 2001.
##plugins.generic.googleScholarLinks.settings.viewInGS##
G. Xu, Ample line bundles on smooth surfaces, J. Reine Angew. Math. 469 (1995), 199-209.
##plugins.generic.googleScholarLinks.settings.viewInGS##